Alert archive / Michigan / Gale Warnings in 2010
Gale Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 19, 2010, 3:22 AM EST. It took effect at Nov 19, 2010, 9:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2010, 3:22 AM EST (08:22 UTC)
- In effect from
- Nov 19, 2010, 9:00 AM EST
- Expired
- Nov 19, 2010, 10:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
441 WHUS73 KGRR 190822 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 AM EST FRI NOV 19 2010 LMZ844>849-191630- /O.UPG.KGRR.GL.A.0007.101119T1200Z-101120T0000Z/ /O.NEW.KGRR.GL.W.0013.101119T1400Z-101120T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 322 AM EST FRI NOV 19 2010 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 35 KNOT GALES BY MID MORNING AND VEER TO THE SOUTHWEST. THIS WILL CAUSE WAVE HEIGHTS TO BUILD TO IN EXCESS OF 8 FEET THIS AFTERNOON AND POTENTIALLY REACH 10 TO 12 FEET AT BIG AND LITTLE SABLE POINTS THIS AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
565 WHUS73 KGRR 191543 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 AM EST FRI NOV 19 2010 LMZ844>849-192345- /O.CON.KGRR.GL.W.0013.000000T0000Z-101120T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1043 AM EST FRI NOV 19 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... SOUTHWEST GALES TO TO 35 KNOTS WILL CAUSE WAVE HEIGHTS TO BUILD TO 8 TO 12 FEET THIS AFTERNOON...WITH THE BIGGEST WAVES NEAR BIG AND LITTLE SABLE POINTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
162 WHUS73 KGRR 192007 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 PM EST FRI NOV 19 2010 LMZ844>849-200300- /O.CON.KGRR.GL.W.0013.000000T0000Z-101120T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 307 PM EST FRI NOV 19 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... WINDS WILL CONTINUE TO GUST TO 35 KNOTS AND WAVES WILL BE OVER 8 FEET THIS EVENING. THE HIGHEST WINDS AND WAVES WILL BE AROUND BIG AND LITTLE SABLE POINTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
031 WHUS73 KGRR 200256 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 956 PM EST FRI NOV 19 2010 ...SMALL CRAFT ADVISORY ISSUED... .GALES HAVE ENDED BUT WAVES ARE GREATER THAN 4 FEET. LMZ844>849-201100- /O.EXP.KGRR.GL.W.0013.000000T0000Z-101120T0300Z/ /O.NEW.KGRR.SC.Y.0083.101120T0300Z-101120T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 956 PM EST FRI NOV 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SATURDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. THE GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING. GALES HAVE ENDED BUT WAVES WILL CONTINUE TO BE GREATER THAN 4 FEET THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 93
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 18, 11:45 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 18, 11:45 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 PM EST THU NOV 18 2010 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 PM EST THU NOV 18 2010) OVERALL WEATHER PATTERN WILL BECOME MORE ACTIVE OVER THE NEXT WEEK WITH A GOOD CHANCE OF INCLEMENT WEATHER AROUND THANKSGIVING. A RIDGE OF HIGH PRESSURE WILL CREST OVER THE AREA TONIGHT WITH SOME PARTIAL CLEARING AND SEASONABLY COOL TEMPERATURES. AS THE HIGH MOVES TO OUR EAST TOMORROW...SOUTH WINDS WILL INCREASE AND BECOME GUSTY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH FRIDAY NIGHT WITH LITTLE OR NO PRECIPITATION. A WEAK RIDGE OF HIGH PRESSURE WILL BRING FAIR WEATHER SATURDAY AFTERNOON. SUNDAY THROUGH FRIDAY LOOK UNSETTLED WITH THE STORM TRACK SETTING UP RIGHT OVER MICHIGAN. THE FIRST WAVE OF LOW PRESSURE...IN A PROBABLE SERIES...WILL MOVE THROUGH ON MONDAY WITH A GOOD CHANCE OF SHOWERS. THE SECOND WILL MOVE INTO THE AREA ON WEDNESDAY AND COULD REMAIN INTO THURSDAY. THE COLDEST AIR OF THE SEASON WILL ALSO LIKELY ARRIVE ON EITHER THANKSGIVING OR FRIDAY. && .SHORT TERM...(400 PM EST THU NOV 18 2010) (TONIGHT THROUGH SUNDAY MORNING) NEXT 24 HOURS...NO SIG WEATHER CONCERNS...SHORT RANGE GUIDANCE IS PRETTY AGGRESSIVE WITH CLEARING SKIES THIS EVENING. DO BELIEVE SOME CLEARING IS IN THE CARDS...BUT NOT UNTIL EARLY MORNING HOURS. TEMPS WILL LIKELY HOVER IN THE 30S AND THEN CRASH INTO 20S...ISOLATED TEENS IN COLDER SPOTS...AS CLOUDS SCATTER OUT. SOUTHERLY WIND FIELD PRETTY STRONG WITH 50KTS BELOW 4 KFT FRIDAY AFTERNOON...BUT WARM AIR ADVECTION WILL LIMIT SURFACE GUST POTENTIAL GENERALLY BELOW 30 MPH. ALSO BUMPED FORECAST HIGHS A COUPLE OF DEGREES OVER PREVIOUS FORECAST. APPROACHING COLD FRONT WEAKENS AS IT MOVES THROUGH SATURDAY NIGHT. THE FRONT IS INITIALLY DRY WITH MAINLY HIGH AND MIDDLE CLOUDS. LOW TEMPS ARE A BIT TRICKY AND WILL DEPEND ON EXTENT/THICKNESS OF CLOUDS AND LOW LEVEL MIXING AS FRONT MOVES THROUGH. AT THIS POINT...EXPECT SOME DECOUPLING AND RADIATIONAL COOLING TO DROP TEMPS TO NEAR OR BELOW FREEZING. && .LONG TERM...(400 PM EST THU NOV 18 2010) (SUNDAY MORNING THROUGH FRIDAY) BROAD AGREEMENT AMONG ECMWF/GFS ON EVOLUTION OF LONGWAVE PATTERN NEXT WEEK INCLUDING THANKSGIVING. A FAIRLY STRONG TROF WILL DEVELOP OVER THE WEST OVER THE WEEKEND AND THEN SLOWLY SHIFT EASTWARD BY THANKSGIVING. THE FIRST ARCTIC AIRMASS OF THE SEASON WILL DROP INITIALLY INTO THE NORTHERN ROCKIES AND THEN SPREAD EASTWARD LIKELY REACHING MICHIGAN BETWEEN WEDNESDAY AND FRIDAY. THE DEVIL IS IN THE SHORT WAVES. BOTH MODELS INDICATE TWO SIGNIFICANT SHORTWAVES EJECTING OUT OF THE LONG WAVE TROF WITH THE FIRST ON A MON-TUE TIMEFRAME AND THE SECOND WED-THU. IN GENERAL...THE ECMWF HAS CONSISTENTLY SHOWN HIGHER AMPLITUDE SHORT WAVES WITH STRONGER SURFACE SYSTEMS BUT HAS ALSO BEEN INCONSISTENT WITH THE EVOLUTION AND TIMING FROM RUN TO RUN. THE GFS HAS BEEN MORE CONSISTENT BUT ALSO TRENDING TOWARDS THE MEAN SOLUTION OF THE LAST FEW ECMWF SOLUTIONS. AT THIS POINT...INCLUDED CHC POPS JUST ABOUT THROUGH THE EXTENDED PERIOD AS THE TIMING/AMPLITUDE IS JUST NOT THERE YET. THERE IS A GOOD CHANCE THAT THERE WILL BE AT LEAST WET WEATHER LEADING UP TO AND THROUGH THANKSGIVING AND A GOOD CHANCE OF IT BEING SNOW BY FRIDAY OF NEXT WEEK. && .AVIATION...(1145 PM EST TUE NOV 16 2010) LITTLE CHANGE FROM 6 PM....VFR CIGS WILL REMAIN IN PLACE OVERNIGHT AS EXPECTED. THE STRONG WARM ADVECTION TOWARD MORNING WILL PUSH THE CLOUDS OUT. TILL THE SKIES CLEAR THERE WILL BE MODERATE ICING IN THE CLOUDS AS FREEZING LEVELS OVERNIGHT WILL BE BELOW 2000 FT. SKIES WILL BE MOSTLY CLEAR SATURDAY HOWEVER SOUTHWEST WINDS OF 25 TO 45 KNOTS IN THE 1000 TO 3000 FT AGL LAYER SHOULD RESULT IN MECHANICAL TURBULENCE. WINDS WILL DECREASE SATURDAY EVENING. COULD BE MVFR CIGS BEHIND THE FRONT SATURDAY NIGHT BUT THAT SHOULD NOT MOVE IN UNTIL TOWARD MIDNIGHT SO I DID NOT PUT IT IN THE TAFS. && .MARINE...(400 PM EST THU NOV 18 2010) GALE WATCH WILL CONTINUE FOR FRIDAY...PRETTY STRONG WIND FIELDS...BUT MOMENTUM TRANSFER WILL BE HAMPERED BY TEMPERATURE STABILITY OVER THE LAKE. LAST EVENT WHICH WAS SIMILAR FAILED TO PRODUCE GALES...AND SO AM EXPECTING A MARGINAL EVENT...ALTHOUGH WAVES AT THE POINTS COULD APPROACH 8-10 FT FRIDAY AFTERNOON. && .HYDROLOGY...(400 PM EST THU NOV 18 2010) NO HYDRO ISSUES DUE TO NO MEASURABLE PCPN TODAY AND DRY CONDITIONS TONIGHT THROUGH SUNDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...A GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. && SYNOPSIS: COBB SHORT TERM: COBB LONG TERM: BM/COBB AVIATION: WDM MARINE: COBB HYDROLOGY: COBB
Hazardous weather outlook, Nov 18, 5:53 AM EST, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 553 AM EST THU NOV 18 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 553 AM EST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY OCCUR WITH THE COLD FRONT THAT TRACKS THROUGH THE REGION MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 553 AM EST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT...POSING A RISK TO SMALL CRAFT. A FEW THUNDERSTORMS MAY OCCUR WITH THE COLD FRONT THAT TRACKS THROUGH THE REGION MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.